Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 71, NWS Portland, OR
NWS Portland, OR issued this small craft advisory at May 8, 2021, 3:10 AM PDT. It took effect at May 9, 2021, 12:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2021, 3:10 AM PDT (10:10 UTC)
- In effect from
- May 9, 2021, 12:00 PM PDT
- Expired
- May 9, 2021, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
667 WHUS76 KPQR 081010 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 310 AM PDT Sat May 8 2021 PZZ255-275-082315- /O.NEW.KPQR.SC.Y.0071.210509T1900Z-210511T0700Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 310 AM PDT Sat May 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FOR SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...North winds 15 to 25 kt, strongest in the afternoon and evenings. Choppy seas 6 to 8 ft. * WHERE...Coastal waters from Cascade Head to Florence, from the shore out 60 NM. * WHEN...Sunday afternoon through Monday evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
4 follow-up statements
174 WHUS76 KPQR 082033 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 133 PM PDT Sat May 8 2021 PZZ255-275-090945- /O.CON.KPQR.SC.Y.0071.210509T1900Z-210511T0700Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 133 PM PDT Sat May 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT PDT MONDAY NIGHT... * WHAT...North winds 15 to 25 kt, strongest during the afternoon and evening hours. * WHERE...Waters from Cascade Head to Florence OR from 10 to 60 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From noon Sunday to midnight PDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
391 WHUS76 KPQR 090957 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 257 AM PDT Sun May 9 2021 PZZ250-270-092300- /O.EXB.KPQR.SC.Y.0071.210509T2200Z-210510T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 257 AM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM and Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM. * WHEN...From 3 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ255-275-092300- /O.CON.KPQR.SC.Y.0071.210509T1900Z-210511T0700Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 257 AM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT MONDAY NIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 8 feet at 11 seconds expected. * WHERE...Waters from Cascade Head to Florence OR from 10 to 60 NM and Coastal waters from Cascade Head to Florence OR out 10 NM. * WHEN...From noon today to midnight PDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
168 WHUS76 KPQR 092041 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 141 PM PDT Sun May 9 2021 PZZ255-275-100945- /O.CAN.KPQR.SC.Y.0071.000000T0000Z-210511T0700Z/ /O.NEW.KPQR.SC.Y.0072.210509T2200Z-210511T1200Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 141 PM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt, strongest during the late afternoon and evening hours. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ250-270-100600- /O.CON.KPQR.SC.Y.0071.210509T2200Z-210510T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 141 PM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt, strongest during the late afternoon and evening hours. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
153 WHUS76 KPQR 092043 MWWPQR URGENT - MARINE WEATHER MESSAGE National Weather Service Portland OR 143 PM PDT Sun May 9 2021 PZZ255-275-100945- /O.CON.KPQR.SC.Y.0072.210509T2200Z-210511T1200Z/ Coastal waters from Cascade Head to Florence OR out 10 NM- Waters from Cascade Head to Florence OR from 10 to 60 NM- 143 PM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...North winds 15 to 25 kt, strongest during the late afternoon and evening hours. * WHERE...Coastal waters from Cascade Head to Florence OR out 10 NM and Waters from Cascade Head to Florence OR from 10 to 60 NM. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ250-270-100600- /O.CON.KPQR.SC.Y.0071.210509T2200Z-210510T0600Z/ Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM- Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM- 143 PM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt, strongest during the late afternoon and evening hours. * WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 10 to 60 NM and Coastal waters from Cape Shoalwater WA to Cascade Head OR out 10 NM. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/portland
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this small craft advisory went out at May 7, 9:22 PM PDT, 5 hours 48 minutes earlier.
Area forecast discussion, May 7, 9:22 PM PDT, 5 hours 48 minutes before
Area Forecast Discussion...Update National Weather Service Portland OR 922 PM PDT Fri May 7 2021 .SYNOPSIS...Showers are coming to an end across most of the forecast area this evening, with clearing skies for the lowlands. This will set up a chilly morning where patchy frost cannot be ruled out, especially for our cooler valley locations. A warm front will brush the north coast with some light rain and drizzle Saturday, followed by a few showers lingering into Sunday. High pressure builds in from the Pacific for dry weather Monday through Wednesday, with the next significant chance for rain expected toward the end of the week. && .SHORT TERM...Tonight through Monday...Made a few updates to the forecast this evening, mainly to increase PoPs for our north coastal zones Saturday as a warm front pushes onshore from the Pacific. This appears to be a high PoP/low QPF type event, where a lot of locations will see a little bit of precip. Some of this will be in the form of drizzle...tried to reflect this in the weather grids. Another change to the forecast was to lower temps slightly for tonight, as dewpoints are mostly in the mid 30s and skies are mostly clear now in the Willamette Valley. Cannot rule out some patchy frost in our coldest valley locations, but it probably wouldn't be widespread enough to warrant a Frost Advisory. That said, it probably wouldn't hurt to protect tender vegetation tonight in case temps dip a couple degrees cooler than our forecast. The rest of short term discussion below remains unchanged from this afternoon's AFD. Weagle The upper level trough responsible for bringing showers today continues to drift eastward tonight while high pressure attempts to build over the region. Some of the showers across the north have been strong enough and deep enough to produce small hail. The colder pool of air aloft has remained closer to the Seattle area as expected with thunderstorms, however, still cannot rule out a brief and isolated thunderstorm this evening should everything come together just right from roughly an Aurora to Portland to Kelso line and eastward. Skies will clear for the Willamette Valley and many other areas tonight as the surface heating wanes along with the approaching upper ridge. Dew points in the mid to upper 30s tonight will bring a chilly night with many lowland areas being able to radiationally cool under the clear skies and light winds. Don't think any records are under a significant threat however morning lows in the mid 30s are certainly possible with isolated locations in the south valley possibly reaching near freezing tonight. The rest of the short term will see the upper ridge battling to push inland as broader low pressure slowly departs eastward. A could of very low amplitude shortwaves will transit across the region under the dominant northwesterly flow on Saturday and again Sunday to bring light precipitation chances to mainly northern portions of the CWA. Expect light breezes to develop with each of these disturbances but nothing overly significant. Temperatures will remain on the cooler side of normal. Sunday night will see the beginning of the upper pushing east in earnest over the PacNW heralding another round of several days of warm and dry weather. Temperatures on monday will return closer the normal with valley temps likely reaching the mid 60s. /JBonk .LONG TERM...Tuesday through Friday... Really no significant change in the long term forecast. Deterministic models and their ensemble constituents continue to remain in broad agreement of a mainly dry and warm ridge to be over the region through at least Wednesday. Temperatures appear to easily warm to near 10 degrees over normals with valleys reaching the mid 70s. This will feel something like an early summer pattern with afternoon sea breezes developing each afternoon to limit how much heating occurs. Inversions over the foothills should keep overnight temperatures warmer than the valleys with low 50s appearing likely vs the 40s in the lower elevations. Thursday becomes a bit more murky as there are varying differences in just how long the ridge will keep influence over the area. Low pressure is being shown to develop somewhere over the NEPac ocean in differing strengths by the various global models. Regardless of the primary operational solutions, Thursday appears to remain dry. By Friday, there is somewhat better agreement the trough will have significant influence over the area but just how much remains questionable. Have brought in some low end precip chances for now until larger scale details become clearer. /JBonk && .AVIATION...Isolated showers mainly over the coastal mountains and Cascades continue this evening under northwest flow aloft. Showers will end overnight, but next system for Saturday is a weak warm front that will brush the coast, coast range, and into the south WA Cascades with light rain or drizzle. Valley areas north of KSLE could see some sprinkles at times as well. Coastal areas expected to remain VFR through about 16Z Sat then likely to see MVFR cigs 015-025 develop with occasional visibility down to 3-4SM. For inland areas expect VFR to continue through Sat evening, but will see cigs in the 040-060 range developing after 18Z. Brief MVFR is possible north of KPDX Sat afternoon. For detailed regional Pac NW aviation weather information, go online to: https://weather.gov/zse KPDX AND APPROACHES...VFR expected next 24 hours, but cigs expected to lower to near 040 after 18Z Sat. West-northwest winds around 10 kt will ease overnight. /mh && .MARINE...The northern waters sit in the post frontal environment where some showers persist. Winds will be west-northwesterly around 7 to 10 kt with gusts up to 15 kt except with brief passing storms when gusts could reach near 20 kt. Seas will be 7 to 9 ft at 11 seconds over the next several hours. By Saturday night, conditions should ease as cool air settles in. Winds should ease and seas will subside to near 6 ft at 10 seconds. A second weak front will approach the waters Saturday afternoon bringing another round of precipitation although this system is less organized than the last few. Winds will remain westerly 10 to 15kt with gusts to 20 kt through Saturday afternoon. Seas will stay below 8 ft through this frontal passage. Through the day on Sunday, high pressure will begin to build over the Pacific but conditions will generally stay the same except for winds. Winds will become northerly Sunday afternoon and increase. Expecting winds 10-15 kt with gusts to 20 kt. The strongest winds will be observed in the central waters. Could see an increased wind wave bringing general seas to around 7 to 8 ft at 11 seconds. Conditions will settle Monday through mid week as a thermally induced through develops. -Muessle && .PQR WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. PZ...None. && Interact with us via social media: www.facebook.com/NWSPortland www.twitter.com/NWSPortland
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.